elib
DLR-Header
DLR-Logo -> http://www.dlr.de
DLR Portal Home | Imprint | Privacy Policy | Contact | Deutsch
Fontsize: [-] Text [+]

A review of the matrix-exponential formalism in radiative transfer

Efremenko, Dmitry and Molina García, Víctor and Gimeno García, Sebastián and Doicu, Adrian (2017) A review of the matrix-exponential formalism in radiative transfer. Journal of Quantitative Spectroscopy and Radiative Transfer, 196, pp. 17-45. Elsevier. DOI: 10.1016/j.jqsrt.2017.02.015 ISSN 0022-4073

This is the latest version of this item.

[img] PDF
444kB

Official URL: http://dx.doi.org/10.1016/j.jqsrt.2017.02.015

Abstract

This paper outlines the matrix exponential description of radiative transfer. The eigendecomposition method which serves as a basis for computing the matrix exponential and for representing the solution in a discrete ordinate setting is considered. The mathematical equivalence of the discrete ordinate method, the matrix operator method, and the matrix Riccati equations method is proved rigorously by means of the matrix exponential formalism. For optically thin layers, approximate solution methods relying on the Padé and Taylor series approximations to the matrix exponential, as well as on the matrix Riccati equations, are presented. For optically thick layers, the asymptotic theory with higher-order corrections is derived, and parameterizations of the asymptotic functions and constants for a water-cloud model with a Gamma size distribution are obtained.

Item URL in elib:https://elib.dlr.de/111872/
Document Type:Article
Title:A review of the matrix-exponential formalism in radiative transfer
Authors:
AuthorsInstitution or Email of AuthorsAuthors ORCID iD
Efremenko, Dmitrydmitry.efremenko (at) dlr.deUNSPECIFIED
Molina García, Víctorvictor.molinagarcia (at) dlr.deUNSPECIFIED
Gimeno García, SebastiánUNSPECIFIEDUNSPECIFIED
Doicu, Adrianadrian.doicu (at) dlr.deUNSPECIFIED
Date:2017
Journal or Publication Title:Journal of Quantitative Spectroscopy and Radiative Transfer
Refereed publication:Yes
Open Access:Yes
Gold Open Access:No
In SCOPUS:Yes
In ISI Web of Science:Yes
Volume:196
DOI :10.1016/j.jqsrt.2017.02.015
Page Range:pp. 17-45
Editors:
EditorsEmail
Bernath, PeterOld Dominion University, Norfolk, Virginia, USA
Mengüç, M. PinarÖzyeğin University, Istanbul, Turkey
Mishchenko, Michael I.NASA-Goddard Institute for Space Studies, New York, New York, USA
Publisher:Elsevier
ISSN:0022-4073
Status:Published
Keywords:Matrix-exponential; Discrete ordinate method; Matrix operator method; Matrix Riccati equations; Asymptotic theory
HGF - Research field:Aeronautics, Space and Transport
HGF - Program:Space
HGF - Program Themes:Earth Observation
DLR - Research area:Raumfahrt
DLR - Program:R EO - Erdbeobachtung
DLR - Research theme (Project):R - Vorhaben Spektrometrische Verfahren und Konzepte der Fernerkundung (old)
Location: Oberpfaffenhofen
Institutes and Institutions:Remote Sensing Technology Institute > Atmospheric Processors
Deposited By: Efremenko, Dr Dmitry
Deposited On:12 Apr 2017 12:06
Last Modified:06 Sep 2019 15:28

Available Versions of this Item

  • A review of the matrix-exponential formalism in radiative transfer. (deposited 12 Apr 2017 12:06) [Currently Displayed]

Repository Staff Only: item control page

Browse
Search
Help & Contact
Information
electronic library is running on EPrints 3.3.12
Copyright © 2008-2017 German Aerospace Center (DLR). All rights reserved.